An equation for the characteristic curve of a family of symmetric periodic orbits

George Bozis, Bálint Érdi

Research output: Article

2 Citations (Scopus)

Abstract

Szebehely's equation for the inverse problem of Dynamics is used to obtain the equation of the characteristic curve of a family f(x,y)=c of planar periodic orbits (crossing perpendicularly the x-axis) created by a certain potential V(x,y). Analytic expressions for the characteristic curves are found both in sideral and synodic systems. Examples are offered for both cases. It is shown also that from a given characteristic curve, associated with a given potential, one can obtain an analytic expression for the slope of the orbit at any point.

Original languageEnglish
Pages (from-to)301-311
Number of pages11
JournalCelestial Mechanics & Dynamical Astronomy
Volume59
Issue number4
DOIs
Publication statusPublished - aug. 1 1994

ASJC Scopus subject areas

  • Modelling and Simulation
  • Mathematical Physics
  • Astronomy and Astrophysics
  • Space and Planetary Science
  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'An equation for the characteristic curve of a family of symmetric periodic orbits'. Together they form a unique fingerprint.

  • Cite this